Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 418, NWS Pueblo, CO

July 18, 2023Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2023, 7:58 PM MDT for Las Animas County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2023, 7:58 PM MDT (01:58 UTC)
Expired
Jul 18, 2023, 8:30 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
4130 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WUUS55 KPUB 190158
SVRPUB
COC071-190245-
/O.NEW.KPUB.SV.W.0418.230719T0158Z-230719T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
758 PM MDT Tue Jul 18 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Las Animas County in southeastern Colorado...

* Until 845 PM MDT.

* At 757 PM MDT, a severe thunderstorm was located 15 miles northeast
  of Branson, or 31 miles north of Des Moines, moving southeast at 20
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3716 10391 3734 10375 3722 10333 3700 10352
      3700 10364
TIME...MOT...LOC 0157Z 295DEG 17KT 3720 10375 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
3 follow-up statements
887 
WWUS55 KPUB 190210
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
810 PM MDT Tue Jul 18 2023

COC071-190245-
/O.CON.KPUB.SV.W.0418.000000T0000Z-230719T0245Z/
Las Animas CO-
810 PM MDT Tue Jul 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...

At 810 PM MDT, a severe thunderstorm was located 14 miles northeast
of Branson, or 29 miles north of Des Moines, moving southeast at 15
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3715 10385 3731 10372 3722 10333 3700 10352
      3700 10364
TIME...MOT...LOC 0210Z 298DEG 15KT 3717 10371 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
774 
WWUS55 KPUB 190222
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
822 PM MDT Tue Jul 18 2023

COC071-190245-
/O.CON.KPUB.SV.W.0418.000000T0000Z-230719T0245Z/
Las Animas CO-
822 PM MDT Tue Jul 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...

At 822 PM MDT, a severe thunderstorm was located 15 miles northeast
of Branson, or 28 miles north of Des Moines, moving southeast at 20
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3710 10377 3728 10362 3722 10333 3700 10352
      3700 10364
TIME...MOT...LOC 0222Z 295DEG 17KT 3714 10364 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KT
360 
WWUS55 KPUB 190230
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
830 PM MDT Tue Jul 18 2023

COC071-190240-
/O.CAN.KPUB.SV.W.0418.000000T0000Z-230719T0245Z/
Las Animas CO-
830 PM MDT Tue Jul 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3710 10377 3728 10362 3722 10333 3700 10352
      3700 10364
TIME...MOT...LOC 0229Z 295DEG 17KT 3712 10360 

$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:50 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 18, 3:50 PM MDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
350 PM MDT Tue Jul 18 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 350 PM MDT Tue Jul 18 2023

1) Hot conditions and isolated shower and thunderstorm chances
continue into the evening.

2) More widespread thunderstorm chances on Wednesday, along with
the risk of severe storms across the plains.

Hot conditions with mainly dry weather ongoing across southern
Colorado at this time, as 700mb temps around 20C are in place. In
this environment, many locations along the I-25 corridor from Pueblo
south are in the low 100s. Elsewhere, most locations are in the mid
to upper 80s and 90s. Did increase high temperatures this afternoon,
but no big changes to the current Heat Advisory in place, with
conditions improving by mid evening. Still potential for at least
isolated 5showers and thunderstorms this afternoon into the
evening time frame, as some passing mid level impulses move
overhead and as a low level easterly component into the higher
terrain is in place. While that is the case, any development over
the higher terrain and into the I-25 corridor will likely struggle
given the drier air along with westerly winds and hot temps at
700mb. Did keep low chance pops over the Pikes Peak region/Palmer
Divide, where slightly greater focus could support some higher
potential for showers and thunderstorms. In this location, gusty
outflow winds will likely accompany any thunderstorm.

Further to the east across the plains, much higher dewpoints right
along the CO/KS border are helping support some rather concerning
CAPE values. In this location and at this time, SBCAPE is
approaching 5000 j/kg. RAP analysis is also showing high amounts of
CIN in place, which some guidance indicating won't likely erode.
This seems reasonable especially with the strong capping/high 700mb
temps in place. So, while this instability and higher moisture is in
place over the far eastern plains, this capping and generally
lacking surface trigger should limit thunderstorm development here
as well into the evening hours. There is some indication of better
lee troughing over east central and northeast Colorado late today.
If so, this could potentially offset the limiting factors and help
with a few more storms this evening. Latest HRRR run is showing this
trend and think locations from northern Bent, northern Prowers, and
into Kiowa county could see an isolated severe storm or two. If any
severe storms were to tap into this energy, large hail in the 1-2
inch range and wind gusts up to 70 mph would be possible.

Slightly cooler conditions on Wednesday, though temperatures well
into the 90s still expected over much of the plains. Temps in the
upper 80s to around 90 expected over the San Luis Valley, though
don't look to be high enough to support the need for an additional
Heat Advisory. Thunderstorm chances, coverage, and intensity all
increase on Wednesday as increases in moisture, low level focus, and
upper level support are expected. An earlier start time is expected,
with development over and near the mountains possible as soon as
midday. Development is then expected to move into the I-25 corridor
during the afternoon hours where it will encounter CAPE in the 500-
750 j/kg range and shear in the 30-40kt range. Some potential for
pockets of higher instability, that will support the risk of severe
storms in this location, and with similar conditions over most of
the plains, this risk will extend there as well. In these locations,
think one inch hail and wind gusts to 60 mph will be the main risks.
Later in the day and further to the east, along and east of a Kim to
Lamar line, much higher instability will be in place and will
support the risk of higher intense storms. Think hail two inches or
higher and wind gusts to around 70 mph will be possible with any
severe storm.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 350 PM MDT Tue Jul 18 2023

Key Messages:

1) Strong to severe storms and locally heavy rainfall across
   southeast Colorado Thursday.

2) Cooler temperatures through the end of the work week with
   warmer and drier weather for the weekend.

3) Signs of the "monsoon" next week?

Wednesday night-Friday night...Ongoing strong to severe storms
across the southeast plains late Wednesday afternoon and evening
looks to send a re-enforcing surge of low level moisture back across
the area Wednesday night, with the potential for stratus early
Thursday morning across the I-25 Corridor and plains. Latest models
continue to indicate dew pts remaining in the mid 50s to mid 60s
across southeastern Colorado, with SBCAPE of 1500-2500 j/kg in place
through the afternoon. This, along with a progged short wave within
the northwest flow aloft across the Rockies will lead to the
potential for strong to severe storms producing large hail and
damaging winds across much of southeast Colorado on Thursday. In
addition, with expected increasing available moisture as PWATS
approach 150 percent of normal, heavy rain and localized flash
flooding will also be possible, especially as storms merge into an
MCS across the southeast plains through the late afternoon and
evening. With that said, SPC's Day 3 slight outlook for severe
weather and WPC's Day 3 slight outlook for excessive rainfall across
southeast Colorado look good. Further west, with only a slight
increase in available moisture, could see a isolated to scattered
afternoon and evening showers and storms on Thursday, with
convection expected to be higher based.

Ongoing convection across the southeast plains Thursday evening
sends another surge of moisture back across the area, with stratus
possible again Friday morning. On Friday, the best moisture and
instability looks to be shunted across the southern tier of Colorado,
with cooler temperatures looking to keep the far southeast plains
too stable. With that said, will likely see showers and storms
developing over the higher terrain, especially across the southern
mountains Friday afternoon, with storms trying to push east into the
more stable atmosphere across the I-25 Corridor and plains. Friday
looks to be the coolest day of the week.

Saturday-Sunday...Upper high across the Desert SW builds into the
Four Corners region through the weekend, bringing warmer and drier
weather to the area, with isolated to scattered high based showers
and storms possible over and near the mts. Temperatures to warm to
at and abo5ve summer seasonal levels through the weekend.

Monday-Tuesday...Operational models and ensemble data continue to
indicate the possible start of the monsoon, as the upper high is
shunted southeast of the area with PWATs progged to increase to at
and slightly above seasonal levels. This will lead to s slow
increase in shower and thunderstorm activity across the higher
terrain through the period, with some concern of critical fire
weather conditions with initial dry lightning potential across
western and into south central Colorado. Temperatures look to
remain at and above seasonal levels through early next week.

&&
5
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 350 PM MDT Tue Jul 18 2023

No big change in thinking at the start of the forecast period,
with an isolated shower or storm remaining possible across COS and
PUB early this evening. Still don't think any widespread
thunderstorms are possible, but an isolated storm capable of
producing gusty winds will remain possible. Conditions across ALS
will continue to be dry, with this continuing tonight into
Wednesday morning. Additional shower and thunderstorm chances
return by midday Wednesday at all sites. While chances will be
highest across COS and PUB, ALS will have the potential to observe
a window of showers or storms Wednesday afternoon. Development
could start earlier, with potential impacts beginning as soon as
early afternoon. Additional forecasts will likely need to include
more prevailing conditions especially for COS and PUB, potentially
through the end of the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM MDT this evening for COZ069>071-077-083-
086>088.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 18, 11:40 AM MDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Tue Jul 18 2023

COZ058>089-093>099-191745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Tue Jul 18 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Hot temperatures will return to south central and southeast
Colorado today, especially across areas along and south of Highway
50.  Take extra precautions to avoid heat exhaustion if you work or
spend time outside today.

Isolated to scattered thunderstorms will develop over the mountains
today, spreading eastward across the I-25 corridor and southeast
plains from mid-afternoon to early evening. From I-25 westward,
storms will produce lightning and gusty winds of 50 to 60 mph, but
mainly light rainfall. Over the plains, storms will be stronger,
with wind gusts over 60 mph, hail to half dollar size and brief
heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered afternoon and evening thunderstorms will develop on
Wednesday, initially over the mountains and then move into the
plains by late afternoon and throughout the evening. Some storms
will likely become severe over the far eastern plains. Main threat
with severe storms will be large hail of 2 inches or greater, and
outflow winds of up to 70 mph possible. There could also be a
brief landspout or weak tornado over the far southeastern plains.

Scattered to numerous afternoon and evening thunderstorms are
expected on Thursday, with some of the storms likely becoming severe
over the plains. Damaging winds and large hail will be main threat
again with severe storms, although a few tornadoes cannot be ruled
out over the southern plains.

Drier on Friday, although there will be some isolated afternoon
and evening thunderstorms possible, mainly over the higher
terrain. Thunderstorm activity will begin to ramp back up again this
upcoming weekend and into early next week as the monsoonal pattern
becomes more pronounced.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ/RODRIGUEZ

In the hours before

Special weather statement, Jul 18, 4:49 PM MDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
449 PM MDT Tue Jul 18 2023

COZ089-093-095-097-182330-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
449 PM MDT Tue Jul 18 2023

...A strong thunderstorm will impact portions of northeastern Otero,
southwestern Kiowa, Crowley and northwestern Bent Counties through
530 PM MDT...

At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Sugar City, or 25 miles northwest of La Junta,
moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ordway, Sugar City, Crowley and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3832 10332 3815 10351 3817 10393 3834 10398
      3852 10389 3852 10351 3853 10350 3852 10335
TIME...MOT...LOC 2249Z 275DEG 7KT 3833 10373

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 18, 6:08 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
608 PM MDT Tue Jul 18 2023

COZ095>098-190045-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
608 PM MDT Tue Jul 18 2023

...Strong thunderstorms will impact portions of northwestern Prowers,
western Kiowa and northern Bent Counties through 645 PM MDT...

At 608 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Haswell to 8 miles east of
Blue Lake to Las Animas. Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Animas, Eads, Wiley, Haswell, Neeoshe Reservoir, McClave, Blue
Lake, Sweetwater Reservoir, Hasty, Neegronda Reservoir, Arlington,
John Martin Reservoir, Caddoa and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3816 10268 3784 10292 3802 10338 3831 10336
      3852 10325 3853 10317 3861 10317 3861 10264
TIME...MOT...LOC 0008Z 285DEG 16KT 3849 10305 3826 10309 3808 10326

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 18, 6:12 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
612 PM MDT Tue Jul 18 2023

COZ086-088-089-093-094-190045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
612 PM MDT Tue Jul 18 2023

...Strong thunderstorms will impact portions of Otero, northeastern
Las Animas, south central Crowley and southeastern Pueblo Counties
through 645 PM MDT...

At 612 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manzanola to near Timpas to 10 miles
southeast of Thatcher. Movement was northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, Rocky Ford, Swink, Manzanola, Delhi, Timpas and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3816 10367 3787 10350 3740 10349 3743 10400
      3776 10408 3810 10410
TIME...MOT...LOC 0012Z 227DEG 9KT 3803 10388 3775 10374 3750 10386

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 18, 6:41 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
641 PM MDT Tue Jul 18 2023

COZ095>098-190115-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
641 PM MDT Tue Jul 18 2023

...Strong thunderstorms will impact portions of northwestern Prowers,
south central Kiowa and northeastern Bent Counties through 715 PM
MDT...

At 641 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Sweetwater Reservoir to near
McClave to near Hasty. Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lamar, Wiley, McClave, Hasty, Neegronda Reservoir, John Martin
Reservoir, Queens Reservoir and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3830 10264 3806 10252 3786 10270 3803 10307
      3817 10307 3836 10305
TIME...MOT...LOC 0041Z 288DEG 28KT 3829 10297 3816 10292 3806 10298

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 18, 6:44 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
644 PM MDT Tue Jul 18 2023

COZ088-093-094-097-190115-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
644 PM MDT Tue Jul 18 2023

...Cluster of Strong thunderstorms will impact portions of
southeastern Otero, eastern Las Animas and western Bent Counties
through 715 PM MDT...

At 644 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Swink to 20 miles
northwest of Kim to 8 miles east of Model. Movement was east at 25
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Las Animas, Swink and Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3814 10325 3745 10313 3712 10384 3728 10424
      3767 10369 3804 10383
TIME...MOT...LOC 0044Z 266DEG 23KT 3800 10365 3747 10359 3732 10409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 18, 7:14 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
714 PM MDT Tue Jul 18 2023

COZ088-094-190200-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
714 PM MDT Tue Jul 18 2023

...Strong thunderstorms will impact portions of southeastern Las
Animas County through 800 PM MDT...

At 713 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northwest of Kim to 14 miles north of
Trinchera. Movement was southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3734 10312 3701 10393 3727 10413 3746 10393
      3756 10345
TIME...MOT...LOC 0113Z 307DEG 14KT 3742 10356 3725 10397

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:08 PM MDTSpecial Weather StatementPUBBent, Kiowa37 min
Jul 18, 6:12 PM MDTSpecial Weather StatementPUBOtero33 min
Jul 18, 6:21 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero24 min
Jul 18, 6:41 PM MDTSpecial Weather StatementPUBKiowa34 min
Jul 18, 6:44 PM MDTSpecial Weather StatementPUBLas Animas, Otero31 min
Jul 18, 7:14 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jul 19, 1:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 19, 1:57 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 19, 2:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jul 19, 2:18 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Jul 19, 2:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 19, 2:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 19, 2:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 19, 2:52 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jul 19, 2:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Jul 19, 2:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 19, 3:02 PM MDTSpecial Weather StatementPUBFremont28 min
Jul 19, 3:11 PM MDTSpecial Weather StatementPUBPueblo34 min
Jul 19, 3:21 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo24 min
Jul 19, 3:35 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBCrowley, El Paso, Pueblo40 min
Jul 19, 3:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 19, 3:50 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo25 min
Jul 19, 4:07 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBCrowley, Kiowa, Otero, Pueblo38 min
Jul 19, 4:10 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jul 19, 4:14 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas31 min
Jul 19, 4:17 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 19, 4:26 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 19, 4:30 PM MDTSpecial Weather StatementPUBCostilla45 min
Jul 19, 4:36 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 19, 4:37 PM MDTSpecial Weather StatementPUBFremont23 min
Jul 19, 4:41 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero34 min
Jul 19, 4:42 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas33 min
Jul 19, 5:06 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo39 min
Jul 19, 5:07 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Otero23 min
Jul 19, 5:16 PM MDTSpecial Weather StatementPUB29 min
Jul 19, 5:23 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero37 min
Jul 19, 5:26 PM MDTSpecial Weather StatementPUBBent34 min
Jul 19, 5:38 PM MDTSpecial Weather StatementPUBBaca37 min
Jul 19, 5:45 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 19, 5:58 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero17 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.